BRIGHTON, Mich. (WXYZ) - At first, doctors were only worried about people who had received steroid shots to manage pain in their back, now they are concerned about a greater group of people after a new case popped up in Michigan.
Clinics with tainted batches that caused fungal meningitis are now calling anyone who received a steroid shot for pain in places like the knees and shoulders after a person suffered a joint infection from one of the shots.
Of the 170 cases where people got sick, so far only one has come from a patient receiving a shot in the ankle. The Michigan Pain Specialists in Brighton, who were one of four facilities in the state to receive some of the tainted steroids, believe it was one of their patients.
“I have heard that we had a patient with an ankle injection that was having problems,” said Dr. John Chatas, with the Michigan Pain Specialists.
Dr. John Chatas said the CDC wants hospitals to see anyone who received a steroid injection for pain in their joints that start feeling sick and show minor symptoms.
The Massachusetts company who manufactured the steroids has been forced to recall all of their products and shut down operations.
Copyright 2012 Scripps Media, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.
Top Livingston County Headlines
The lockdown has been lifted at Hartland Consolidated Schools after a "suspicious incident."